Tornadoes · United States · Alabama · 2019
EF1 tornado, White City to Holly Pond, Alabama, March 14, 2019
From White City to Holly Pond, this EF1 tornado ran 11.1 miles across Cullman County on March 14, 2019, touching down at 4:10 PM CDT and reaching 112 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 14, 2019
- Touchdown
- 4:10 PM CDT (21:10 UTC)
- Lifted
- 4:30 PM CDT (21:30 UTC)
- On the ground
- 20 minutes
- Path length
- 11.1 miles (17.8 km)
- Path width
- 112 yards (102 m)
- Deaths
- 0
- Injuries
- 0
- County
- Cullman County
- Touchdown point
- 34.095, -86.773
- Lift-off point
- 34.188, -86.619
- Record number
- 1903141510-01
The damage survey
24 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
- Start point, trees uprooted
- width point, 112 yards wide
- trailer/18 wheeler turned over
- 150 yards away from road. End of track.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Scattered supercells developed well ahead of a dry line and cold front in the lower Mississippi Valley during the early to mid-afternoon hours. The thunderstorms shifted southeast by early evening. One of the thunderstorms produced an EF-1 tornado in Cullman County. Many of the other thunderstorms exhibited mesocyclones and produced wall clouds, but no tornadoes. There were a couple of other reports of isolated wind damage in Colbert, Lawrence and DeKalb Counties. In southern DeKalb County, full grown pine trees were snapped or uprooted. Large hail was also reported in DeKalb County.
The tornado touched down 0.2 miles southwest of White City, snapping and uprooting several hardwood trees. The tornado then damaged the White City Community Center, lifting up portions of the roof and peeling back sheets of the metal roof structure. A house next door to the community center sustained minor damage when trees fell around and partially onto the house. Some of these trees were more than 5 feet in diameter and were a combination of either snapped or uprooted. Across the street at this location, an outdoor storage shed was blown over. Damage in White City was consistent with an EF-1 tornado with maximum winds of 105 mph. Maximum width likely occurred here and was measured as 112 yards wide.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
7 minutes of warning. NWS HUN issued a tornado warning for this county at 21:03 UTC, 7 minutes before the tornado touched down, in force until 21:30 UTC.
The county was under a tornado watch, issued at 17:13 UTC and running to 00:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:13 UTC | 00:00 UTC | Tornado Watch | HUN |
| 20:42 UTC | 21:15 UTC | Severe Thunderstorm Warning | HUN |
| 21:03 UTC | 21:30 UTC | Tornado Warning | HUN |
| 21:21 UTC | 21:45 UTC | Severe Thunderstorm Warning | HUN |
| 21:25 UTC | 22:00 UTC | Severe Thunderstorm Warning | HUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Mar 14, 12:55 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 14, 12:55 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1255 PM CDT Thu Mar 14 2019 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1045 AM CDT Thu Mar 14 2019 An infrared, visible, and daytime cloud phase satellite view indicated overcast conditions continuing across the greater Tennessee Valley. Cloud bases over the region were in the MVFR range (1000-3000' AGL), with winds at cloud base level ~40kt, and 50kt at 850mb. SSE winds at the surface continued sustained in the 20-25 mph range with some gusts over 35 mph (especially in the higher terrain). Thus will continue the Wind Advisory active until 7 PM CDT. 12Z area soundings indicated a rather capped environment aloft, with the BMX soundings capped in the 8500 ASL range. The strong winds veering with height from the surface to above was producing strong storm relative helicity values in the 0-1km ~400 and 0-3km ~500m/s respectively. Along and east of I-55, an area of showers with a few rumbles of thunder continued to approach western Alabama. The showers have been staying "weak" as of the last few hours. Tornado Watch #23 over western TN and northern MS will be allowed to expire at noon. No other watch is planned from the SPC for now, but if this activity strengthens and/or new development forms over this region, that could change. A challenging forecast for the short-term regarding on timing of development of showers/storms, and the passage of the cold front(s). The models have various timing even now. One factor in play are the lower clouds in place, that will dampen absolute surface base instabilities. If they erode and more heating is realized, discrete cell/supercell development is a possibility. Otherwise am expecting more development preceding/along the main Quasi-Linear line in the afternoon to early evening. All modes of severe weather are possible, with damaging wind gusts the main threat. Will make minimal adjustments to the grids, mainly updating them to current conditions. Despite the cloud cover, high temperatures should rise into the low/mid 70s. Am not keen on lowering temps yet, as have been disappointed in previous cases after doing so. Synoptic wise, the main cold front should reach NW Alabama in the early evening, then reach NE Alabama around midnight. A loss of daytime heating will result in overall storm strength decreasing as the evening progresses, and end as the front passes. SSE winds will also veer more to the SSW, then SW, which will reduce storm relative helicity. .SHORT TERM...(Tonight through Saturday night) Issued at 317 AM CDT Thu Mar 14 2019 Lingering showers are possible tonight for Northeast Alabama, but these will not be severe. As the cooler, drier airmass settles into the region, low temperatures tonight will dive down to the mid 40s in Northwest Alabama to the low 50s in Northeast Alabama. Low temperatures tonight are also dependent on how quickly the cold front tracks through the area; the faster the front, the lower the temperatures. A longwave trough will envelop the Eastern US tomorrow and maintain influence over the region through early next week. A surface high pressure system from the NW Pacific will progress over the region behind the cold front. As surface winds decrease and become more northerly, look for a cooler and dry weekend. High temperatures will range from the low to mid 50s both tomorrow and Saturday. Low temperatures will be down to the low to mid 30s tomorrow night and Saturday night. The coldest night will be Saturday night as the high becomes more centered over the Mid South, bringing mostly clear skies and calm winds. Ideal radiational cooling may produce some low temperatures at or below freezing by early Sunday morning, so agricultural interests should keep up with the forecast for this weekend. .LONG TERM...(Sunday through Wednesday) Issued at 317 AM CDT Thu Mar 14 2019 Cool and dry conditions will persist into the long term period, as a broad upper trough remains over the eastern CONUS and high pressure traverses through the Mid West and Ohio Valley. After a rather cold start to the day Sunday, temperatures will warm nicely under mostly clear skies. However, given the northerly flow, temps will be slightly below normal for this time of year with highs in the upper 50s. The clear skies will persist through the overnight hours, with lows falling into the mid to upper 30s by daybreak on Monday. Forecast models are in a bit of a disagreement with the evolution of a shortwave that is expected to dig southward trough the western periphery of the trough as it moves to the east. The GFS is certainly quicker bringing an initial shortwave through Monday night, with a potentially stronger shortwave amplifying the trough over the Mid Atlantic on Wednesday night. The ECMWF and Canadian models don't really have that initial shortwave, but do bring the latter shortwave further west and a little sooner. Surface flow will maintain a more northerly component through at least Tuesday night, so the drier airmass will leave little moisture for any rain to develop with either shortwave. But even then, if we do see some better moisture return, we are only looking a quick round of light rain. Given the differences among models, have maintained a slight chance for light rain beginning Wednesday night, which falls just outside of the forecast period. Otherwise, expect dry conditions to persist through the middle of the next work week. Highs will generally be in the upper 50s to lower 60s each day, with overnight lows in the 40s Tuesday night and Wednesday night. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1255 PM CDT Thu Mar 14 2019 A broken line of convection oriented approx from Waynesboro TN to Tupelo MS will advance eastward, affecting the terminals this afternoon and early evening. KMSL will be affected within the next hour or two with convection. The storms should be near KHSV in the 2-4 PM timeframe. A cold front trailing to the south, west of the Mississippi River should reach NW Alabama around 7 PM CDT, KHSV around 9 PM and be east of NE AL around local midnight. Southerly winds in the 15-25kt range at the TAF start, should veer more to the SW, then W later in the afternoon and evening. Given that Tornado Watch #25 is in effect, winds in/near the stronger storms could be erratic, with gusts higher than 45kt and large hail possible. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Wind Advisory until 7 PM CDT this evening for ALZ001>010-016. TN...Wind Advisory until 7 PM CDT this evening for TNZ076-096-097. && NEAR TERM...RSB/30 SHORT TERM...30 LONG TERM...73 AVIATION...RSB For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 14, 3:46 AM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 346 AM CDT Thu Mar 14 2019 ALZ001>010-016-TNZ076-096-097-150000- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 346 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Strong non-thunderstorm winds between 20 and 25 mph with gusts above 35 mph are possible today, see the Wind Advisory for additional details. Numerous showers and thunderstorms are likely this afternoon and evening as a cold front slowly moves across the region. Several of these storms may become severe, with damaging straight line winds and a few tornadoes possible. Frequent lightning and brief heavy rainfall are also likely with these storms. Minor river flooding will continue on the Tennessee River Basin. Please check the latest river flood products for specific information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Subfreezing early morning temperatures will be possible for portions of the region this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible Thursday afternoon and evening.
In the hours before
Special weather statement, Mar 14, 2:40 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
240 PM CDT THU MAR 14 2019
ALZ001-005-142015-
Lauderdale AL-Limestone AL-
240 PM CDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 315 PM CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rogersville, or 17 miles east of Florence, moving northeast at 45
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rogersville, Lexington, Elkmont, Anderson, Lester, Good Springs,
Oliver, Mt Rozell, Center Star and Kingtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3500 8693 3498 8688 3477 8732 3480 8736
3480 8743 3484 8751 3500 8730
TIME...MOT...LOC 1940Z 231DEG 38KT 3483 8737
JMSLocal storm report, Mar 14, 3:05 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG 6 NW CHEROKEE 34.82N 88.05W
03/14/2019 COLBERT AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON RIVERTON ROSE
TRAIL.
&&
12Local storm report, Mar 14, 3:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
324 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 13 SSW MOULTON 34.30N 87.36W
03/14/2019 LAWRENCE AL EMERGENCY MNGR
TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON
THE LAWRENCE/WINSTON COUNTY LINE.
&&
12Local storm report, Mar 14, 3:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
326 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 4 S MOULTON 34.43N 87.29W
03/14/2019 LAWRENCE AL EMERGENCY MNGR
TREES DOWN ON HWY 33 SOUTH OF THE
INTERSECTION OF HWY 36.
&&
12Local storm report, Mar 14, 3:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 13 SSW MOULTON 34.30N 87.36W
03/14/2019 LAWRENCE AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
13 SSW MOULTON. TREES DOWN ON CR6 IN THE
BANKHEAD FOREST ON THE LAWRENCE/WINSTON
COUNTY LINE.
&&
12Special weather statement, Mar 14, 3:54 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
354 PM CDT THU MAR 14 2019
ALZ006-009-142145-
Madison AL-Jackson AL-
354 PM CDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND CENTRAL
MADISON COUNTIES UNTIL 445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marshall Space Flight Center, or near Redstone Arsenal, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Skyline, Gurley, Triana, Marshall Space Flight Center and Alabama A
And M University.
LAT...LON 3479 8604 3458 8657 3458 8661 3455 8664
3455 8666 3459 8669 3458 8672 3456 8675
3461 8679 3471 8679 3499 8639 3499 8626
TIME...MOT...LOC 2054Z 234DEG 37KT 3463 8670
StumpfThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 12:00Z
9.2 hours before the tornado, 107 km from the path. March 14, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -76398 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 522 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.7 K/km
The surface observations
Cullman (CMD), 21 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:15 UTC | 69.8 | 60.8 | 160° 13 kt | 23 | 1012.5 | |
| 19:35 UTC | 69.8 | 61 | 180° 12 kt | 19 | 1012.5 | |
| 19:55 UTC | 70.5 | 61.2 | 170° 11 kt | 20 | 1011.9 | |
| 20:15 UTC | 71 | 61.7 | 170° 12 kt | 22 | 1011.9 | VCTS |
| 20:35 UTC | 70 | 62.2 | 180° 12 kt | 18 | 1012.2 | DZ |
| 20:55 UTC | 69 | 62.8 | 160° 5 kt | 16 | 1012.2 | TSRA |
| 21:15 UTC | 67 | 64 | 190° 8 kt | 1012.9 | +RA | |
| 21:35 UTC | 67 | 65 | 190° 6 kt | 1013.2 | -RA | |
| 21:55 UTC | 66.6 | 64 | 190° 4 kt | 1013.2 | +RA | |
| 22:15 UTC | 67.3 | 64.6 | 0° 0 kt | 1012.9 | -RA | |
| 22:35 UTC | 67 | 64.4 | 0° 0 kt | 1013.2 | RA | |
| 22:55 UTC | 67 | 64.8 | 0° 0 kt | 1013.2 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Northeast Alabama radar (KHTX), 104 km away, was scanning. The volume nearest the touchdown began at 21:11 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:45 UTC | TSTM WND DMG | 11 Ssw Moulton | Lawrence, AL | NUMEROUS TREES WERE DOWN ALONG HIGHWAY 33. A LARGE PINE TREE WAS KNOCKED DOWN AND WAS CONSISTENT WITH WIND GUSTS UPWARDS OF 75 MPH. |
| 20:11 UTC | TSTM WND DMG | 13 Ssw Moulton | Winston, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 13 SSW MOULTON. TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE. |
| 20:11 UTC | TSTM WND DMG | 13 Ssw Moulton | Lawrence, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 13 SSW MOULTON. TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE. |
| 20:17 UTC | TSTM WND DMG | 13 Ssw Moulton | Winston, AL | TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE. |
| 20:17 UTC | TSTM WND DMG | 13 Ssw Moulton | Lawrence, AL | TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE. |
| 20:39 UTC | TSTM WND DMG | Arley | Winston, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM ARLEY. BLEACHERS WERE BLOWN DOWN NEAR THE FIRE STATION. BASEBALL DUGOUT DAMAGED. |
| 20:52 UTC | TSTM WND DMG | 1 Nnw Falls City | Winston, AL | TREES BLOWN DOWN ON HICKORY LANE. QUARTER SAME HAIL WAS REPORTED AT THE SAME LOCATION. |
| 20:55 UTC | TSTM WND DMG | Arley | Winston, AL | BLEACHERS WERE BLOWN DOWN NEAR THE FIRE STATION. BASEBALL DUGOUT DAMAGED. |
| 20:56 UTC | TSTM WND DMG | Locust Fork | Blount, AL | A FEW TREES BLOWN DOWN NEAR LOCUST FORK. |
| 21:00 UTC | HAIL 1 | 1 S Jasper | Walker, AL | |
| 21:04 UTC | FUNNEL CLOUD | 1 S Good Hope | Cullman, AL | WALL CLOUD REPORTED OVER I-65 BETWEEN DODGE CITY AND GOOD HOPE. |
| 21:04 UTC | TSTM WND DMG | 1 S Good Hope | Cullman, AL | CORRECTS PREVIOUS FUNNEL CLOUD REPORT FROM 1 S GOOD HOPE. WALL CLOUD REPORTED OVER I-65 BETWEEN DODGE CITY AND GOOD HOPE. |
| 21:07 UTC | TSTM WND DMG | 2 Nw Lynns Park | Walker, AL | AN OUTBUILDING WAS DAMAGED. |
| 21:10 UTC | TORNADO | 2 Nnw Hanceville | Cullman, AL | DAMAGE FROM AN EF-1 TORNADO WAS SURVEYED BETWEEN WHITE CITY AND HOLLY POND FROM A SUPERCELL THAT OCCURRED YESTERDAY AFTERNOON. IT WAS ON THE GROUND FOR 20 MINUTES, HAD A MAX WIND SPEED OF 105MPH, MAX WIDTH OF 112 YARDS, |
| 21:18 UTC | TSTM WND DMG | 2 Ene Empire | Walker, AL | SEVERAL TREES AND POWER LINES BLOWN DOWN. |
| 21:30 UTC | TSTM WND DMG | 2 N Hanceville | Cullman, AL | DAMAGE TO THE WHITE CITY COMMUNITY CENTER. POSSIBLE TORNADO. |
| 21:36 UTC | HAIL 0.25 | 1 Nw Blountsville | Blount, AL | |
| 21:45 UTC | TSTM WND DMG | Hayden | Blount, AL | A FEW TREES WERE BLOWN DOWN NEAR HAYDEN. |
| 21:50 UTC | TSTM WND DMG | 1 E Locust Fork | Blount, AL | A FEW TREES WERE BLOWN DOWN AROUND LOCUST FORK. |
| 22:04 UTC | TORNADO | 2 Nw Allgood | Blount, AL | THE TORNADO DAMAGE PATH WAS 2.58 MILES LONG AND WAS 115 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 65 MPH. MANY TREES WERE DAMAGED AND ONE HOME HAD MINOR DAMAGE. |
| 22:04 UTC | TORNADO | 2 Nw Allgood | Blount, AL | THE TORNADO DAMAGE PATH WAS 2.6 MILES LONG AND 115 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 65 MPH. NUMEROUS TREES DAMAGED AND SOME MINOR STRUCTURE DAMAGE. |
| 22:05 UTC | TORNADO | 2 Sw Allgood | Blount, AL | CORRECTS PREVIOUS TORNADO REPORT FROM 2 SW ALLGOOD. THE TORNADO DAMAGE PATH WAS 17.21 MILES LONG AND WAS 1175 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. NUMEROUS TREES WERE DOWNED, MANY MOBILE H |
| 22:07 UTC | TORNADO | 2 Sw Allgood | Blount, AL | THE TORNADO DAMAGE PATH WAS 4.3 MILES LONG AND 600 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. NUMEROUS TREES WERE DOWNED AND MANY MOBILE HOMES WERE HEAVILY DAMAGED FROM FALLEN TREES. SEVERAL HOM |
| 22:07 UTC | TORNADO | 2 Sw Allgood | Blount, AL | THE TORNADO DAMAGE PATH WAS 4.57 MILES LONG AND WAS 600 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. NUMEROUS TREES WERE DOWNED, MANY MOBILE HOMES WERE DAMAGED BY FALLEN TREES, HOMES SUFFERED ROOF |
| 22:13 UTC | TSTM WND DMG | 1 Ne Allgood | Blount, AL | STRUCTURAL DAMAGE IN ALLGOOD. POSSIBLE TORNADO. |
| 22:13 UTC | TSTM WND DMG | 3 Ese Highland Lake | Blount, AL | TREES DOWN AND OUTBUILDINGS DAMAGED. POSSIBLE TORNADO. |
| 22:16 UTC | TSTM WND DMG | 1 W Holly Pond | Cullman, AL | DAMAGE TO ROOFS AND SIDING OF TWO STORAGE BUILDINGS ON HWY 278 NEAR THE INTERSECTION WITH CR 1682. POSSIBLE TORNADO. |
| 22:47 UTC | TSTM WND DMG | 1 Wnw St. Clair Springs | St. Clair, AL | TREES AND POWER LINES WERE BLOWN DOWN. |
| 22:47 UTC | TSTM WND DMG | 2 Ssw St. Clair Springs | St. Clair, AL | SEVERAL TREES UPROOTED AND SNAPPED OFF. LOCAL ROADS HAVE BEEN CLOSED DUE TO DAMAGE. POSSIBLE TORNADO. |
| 22:54 UTC | TORNADO | 3 Se St. Clair Springs | St. Clair, AL | THE TORNADO DAMAGE PATH WAS 4.71 MILES LONG AND WAS 530 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. HUNDREDS OF TREES WERE DOWNED, SEVERAL HOMES WERE DAMAGED, AND A CHICKEN HOUSE WAS DAMAGED. |
| 22:55 UTC | TORNADO | 3 Se St. Clair Springs | St. Clair, AL | THE TORNADO DAMAGE PATH WAS 4.40 MILES LONG AND 530 YARDS WIDE AT ITS WIDEST POINT. HUNDREDS OF TREES DOWN, SEVERAL HOMES DAMAGED, AND A CHICKEN HOUSE DAMAGED. |
| 22:56 UTC | TSTM WND DMG | 4 Ne Odenville | St. Clair, AL | SEVERAL CHICKEN HOUSES DAMAGED AND TREES DOWN. POSSIBLE TORNADO. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of March 14, 2019
31 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 14 | 9:18 AM CDT | EF2 | Carlisle, KY | 16.7 | 300 | 1 | $1.5 million | |
| March 14 | 10:10 AM CDT | EF1 | Union, KY | 9.9 | 125 | 1 | $60,000 | |
| March 14 | 11:14 AM CDT | EF0 | Henderson, KY | 1.3 | 100 | $4,000 | ||
| March 14 | 11:27 AM CDT | EF0 | Graves, KY | 0.7 | 75 | $2,000 | ||
| March 14 | 12:42 PM CDT | EF0 | Henderson, KY | 1.2 | 100 | $8,000 | ||
| March 14 | 2:06 PM EDT | EF1 | Jackson, IN | 1.2 | 40 | $70,000 | ||
| March 14 | 2:14 PM EDT | EF0 | Washington, IN | 3.0 | 35 | $30,000 | ||
| March 14 | 1:15 PM CDT | EF0 | Webster, KY | 2.3 | 50 | $1,000 | ||
| March 14 | 1:51 PM CDT | EF0 | Lake, IN | 1.5 | 75 | |||
| March 14 | 5:04 PM CDT | EF0 | Blount, AL | 2.6 | 115 | |||
| March 14 | 5:05 PM CDT | EF1 | Blount, AL | 17.2 | 1,175 | |||
| March 14 | 5:25 PM CDT | EF0 | Tuscaloosa, AL | 1.2 | 50 | |||
| March 14 | 6:45 PM EDT | EF2 | Shiawassee, MI | 18.2 | 700 | $9.8 million | ||
| March 14 | 6:47 PM EDT | EF0 | Shiawassee, MI | 6.4 | 100 | $50,000 | ||
| March 14 | 5:54 PM CDT | EF1 | St. Clair, AL | 4.7 | 530 | |||
| March 14 | 7:09 PM EDT | EF0 | Genesee, MI | 8.1 | 125 | $75,000 | ||
| March 14 | 6:19 PM CDT | EF0 | Perry, AL | 4.5 | 100 | |||
| March 14 | 6:22 PM CDT | EF0 | Calhoun, AL | 1.2 | 200 | |||
| March 14 | 7:24 PM EDT | EF0 | Genesee, MI | 6.5 | 75 | $100,000 | ||
| March 14 | 6:37 PM CDT | EF1 | Perry, AL | 9.4 | 300 | |||
| March 14 | 6:39 PM CDT | EF0 | Marengo, AL | 5.1 | 150 | |||
| March 14 | 8:06 PM EDT | EF0 | Floyd, GA | 1.7 | 150 | $50,000 | ||
| March 14 | 8:11 PM EDT | EF0 | Stark, OH | 8.7 | 50 | $100,000 | ||
| March 14 | 8:23 PM EDT | EF0 | Stark, OH | 1.6 | 100 | $100,000 | ||
| March 14 | 7:27 PM CDT | EF0 | Dallas, AL | 2.9 | 300 | |||
| March 14 | 7:39 PM CDT | EF0 | Chilton, AL | 11.9 | 350 | |||
| March 14 | 8:21 PM CDT | EF0 | Coosa, AL | 0.6 | 40 | |||
| March 14 | 8:44 PM CDT | EF1 | Autauga, AL | 7.1 | 250 | |||
| March 14 | 8:46 PM CDT | EF0 | Coosa, AL | 2.1 | 150 | |||
| March 14 | 9:32 PM CDT | EF2 | Elmore, AL | 8.6 | 650 | |||
| March 14 | 10:00 PM CDT | EF0 | Randolph, AL | 4.4 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.